Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 28, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 10, 2013, 6:58 PM EDT for 4 counties in Pennsylvania. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2013, 6:58 PM EDT (22:58 UTC)
- Expired
- May 10, 2013, 8:00 PM EDT
- In force
- 62 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Blair County, PA, Centre County, PA, Clearfield County, PA, Huntingdon County, PA
The radar
The State College radar (KCCX), 20 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:26 PM EDT | TSTM WND DMG | 2 W Black Moshannon Sta, PA | TREES AND WIRES DOWN ON MOSHANNON RD IN RUSH TWP |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527
WUUS51 KCTP 102258
SVRCTP
PAC013-027-033-061-110000-
/O.NEW.KCTP.SV.W.0028.130510T2258Z-130511T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
658 PM EDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
NORTHERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 800 PM EDT
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR SPRUCE CREEK...MOVING
NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND HAIL LARGER THAN AN INCH.
* LOCATIONS INCLUDED THE WARNING...
STATE COLLEGE...BALD EAGLE...WARRIORS MARK...SANDY RIDGE...ROCK
SPRINGS...PHILIPSBURG...PORT MATILDA...WHIPPLE DAM STATE
PARK...PINE GROVE MILLS...PARK FOREST...BLACK MOSHANNON STATE
PARK...BOALSBURG...LECONTES MILLS... MOSHANNON...KARTHAUS...SNOW
SHOE AND PINE GLEN.
OTHER LOCATIONS IN THE WARNING INCLUDE DELORES'S AMUSEMENT PARK...
PENNSYLVANIA MILITARY MUSEUM...TUSSEY MOUNTAIN SKI AREA AND
PENNSYLVANIA STATE UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 121 AND 153...I-99 BETWEEN MILE MARKERS 43
AND 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING GUSTY WINDS IN
ALTOONA. DO NOT STAY OUTDOORS.
HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4053 7822 4069 7837 4072 7835 4073 7838
4111 7838 4111 7789 4095 7780 4068 7771
TIME...MOT...LOC 2257Z 219DEG 42KT 4067 7816
$$
FORECASTER: DANGELO2 follow-up statements
799
WWUS51 KCTP 102319
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT FRI MAY 10 2013
PAC013-061-102328-
/O.CAN.KCTP.SV.W.0028.000000T0000Z-130511T0000Z/
BLAIR PA-HUNTINGDON PA-
719 PM EDT FRI MAY 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR HUNTINGDON AND BLAIR COUNTIES
IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE BLAIR AND HUNTINGDON COUNTIES...THEREFORE THAT PORTION OF THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 4095 7780 4075 7776 4074 7813 4075 7814
4074 7815 4073 7838 4097 7838 4111 7823
4111 7789
TIME...MOT...LOC 2318Z 219DEG 42KT 4089 7798
$$
PAC027-033-110000-
/O.CON.KCTP.SV.W.0028.000000T0000Z-130511T0000Z/
CLEARFIELD PA-CENTRE PA-
719 PM EDT FRI MAY 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRE AND CLEARFIELD COUNTIES...
AT 712 PM EDT...TRAINED SPOTTERS AND MEDIA OUTLETS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH
AND LARGE HAIL. THIS STORM WAS LOCATED NEAR PORT MATILDA...OR 10 MILES
WEST OF STATE COLLEGE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS INCLUDED THE WARNING INCLUDE...
MOSHANNON...KARTHAUS...SNOW SHOE...PINE GLEN AND UNIONVILLE.
OTHER LOCATIONS IN THE WARNING INCLUDE PENNSYLVANIA MILITARY MUSEUM
AND PENNSYLVANIA STATE UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 124 AND 153...I-99 BETWEEN MILE MARKERS 57
AND 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4095 7780 4075 7776 4074 7813 4075 7814
4074 7815 4073 7838 4097 7838 4111 7823
4111 7789
TIME...MOT...LOC 2318Z 219DEG 42KT 4089 7798
$$
FORECASTER: DANGELO545
WWUS51 KCTP 102328
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
728 PM EDT FRI MAY 10 2013
PAC033-102338-
/O.CAN.KCTP.SV.W.0028.000000T0000Z-130511T0000Z/
CLEARFIELD PA-
728 PM EDT FRI MAY 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR CLEARFIELD COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 4075 7776 4083 7803 4095 7806 4111 7789
4095 7780
TIME...MOT...LOC 2328Z 219DEG 42KT 4098 7788
$$
PAC027-110000-
/O.CON.KCTP.SV.W.0028.000000T0000Z-130511T0000Z/
CENTRE PA-
728 PM EDT FRI MAY 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRE COUNTY...
AT 726 PM EDT...TRAINED SKYWARN SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR UNIONVILLE...OR 8 MILES NORTHWEST OF
BELLEFONTE...MOVING NORTHEAST AT 50 MPH.
THE STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CENTRE
COUNTY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 144 AND 153...I-99 BETWEEN MILE MARKERS 65
AND 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 4075 7776 4083 7803 4095 7806 4111 7789
4095 7780
TIME...MOT...LOC 2328Z 219DEG 42KT 4098 7788
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:46 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 10, 5:46 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 546 PM EDT FRI MAY 10 2013 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA LATER TONIGHT...FOLLOWED BY A SECONDARY COLD FRONT LATER SATURDAY THAT WILL DELIVER MUCH COOLER AIR INTO THE REGION FOR SUNDAY INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... INCREASING LARGE SCALE LIFT WAS MOVING INTO SOUTHERN AND WRN SECTIONS OF OUR CWA...AHEAD OF A MID/UPPER SHORTWAVE RACING NE ACROSS THE UPPER OHIO VALLEY. THIS ENERGY ALOFT WILL BE SPREADING OVER A FAIRLY LARGE AREA OF MAX INSTABILITY...EXTENDING FROM THE NW MTNS TO THE LOWER SUSQ VALLEY AT 2145Z /WHERE MUCAPES WERE JUST OVER 1000 J/KG BENEATH THIN SPOTS IN THE BKN-OVC CIRRUS SHIELD/. TSRA CORES HAVE BEEN JUST UNDER SEVERE LIMITS FOR THE MOST PART SO FAR...AND I AGREE WITH THE LATEST SWOMCD 624 ISSUED AT 411 PM THAT LIMITED INSTABILITY WILL KEEP ANY SVR THREAT QUITE ISOLATED. MINI BOWS...AND BRIEF UPWARD PULSES TO THE TSRA CORES WILL LIKELY BE HANDLED THIS EVENING WITH NUMEROUS SPECIAL WEATHER STATEMENTS FOR WIND GUSTS BETWEEN 40-50 MPH...AND A FEW INSTANCES OF DIME-NICKEL SIZE HAIL. THE LONE SVR TSRA WARNING ISSUED EARLIER /AND VERIFIED WITH QUARTER SIZE HAIL IN WESTERN WARREN COUNTY/...WAS NESTLED WITHIN A MORE DEFINED RIBBON OF LLVL THETA-E CONVERGENCE AND SWRLY 850 WIND CORE OF AROUND 40 KTS. EXPECT WIDESPREAD SHOWERS AND AREAS OF EMBEDDED TSRA TO SPREAD NE ACROSS THE REGION THROUGH EARLY TONIGHT. LATEST TIMING ON THE COLD FRONT SUGGESTS IT WILL BE JUST ENTERING MY WESTERN ZONES SHORTLY AFTER MIDNIGHT. ALTHOUGH NUMEROUS SHOWERS WILL LIKELY PERSIST THROUGH THE OVERNIGHT HOURS...THE CHC FOR TSRA WILL MARKEDLY DECREASE AFTER 03Z. A WIDESPREAD BENEFICIAL RAINFALL ON THE ORDER OF ONE HALF TO ONE INCH SEEMS LIKELY IN MOST AREAS...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE IN STRONGER STORMS. THE OVERNIGHT WILL BE MILD WITH LOWS GENERALLY IN THE MID 50S TO LOWER 60S AHEAD OF THE COLD FRONT. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... THE UPPER-LEVEL PATTERN IS FCST TO AMPLIFY THROUGH THE SHORT RANGE PERIOD...AS AN INTENSE CANADIAN SHORTWAVE TROUGH DIGS ESEWD ACROSS THE UPPER GREAT LAKES AND HELPS TO CARVE OUT AN ANOMALOUS 500-MB TROUGH OVER THE ERN U.S. A LARGE AREA OF HGT FALLS AND BROAD /UNSEASONABLY COLD/ CYCLONIC FLOW ALOFT WILL EVENTUALLY OVERSPREAD THE NERN CONUS BY THE END OF THE WEEKEND. AT THE SFC...THE LEADING COLD FRONT ASSOCD WITH A LOW IN THE ST. LAWRENCE VLY SHOULD PUSH SLOWLY EWD ACRS CENTRAL PA ON SATURDAY...WITH THE MAIN SYNOPTIC COLD FROPA - MARKING THE LEADING EDGE OF THE UNSEASONABLY COLD AIR - OCCURRING ON SUNDAY (MOTHER'S DAY). STILL EXPECT SW-NE ORIENTED BAND OF SHOWERS TO ACCOMPANY THE LEADING COLD FRONT...COINCIDING WITH AXIS OF RELATIVELY HIGH LO-LVL MSTR CONVERGENCE AND AXIS OF +1-2 SIGMA PWAT. THE THREAT OF SVR STORMS /BASED ON THE SPC DAY 2 OUTLOOK/ HAS SHIFTED S/EWD TO XTRME SERN PA THE NC/MD/VA PIEDMONT/COASTAL PLAIN. THE PLUME OF ABOVE NORMAL MSTR SHIFTS QUICKLY TO THE COAST BY SAT EVE...AND THUS ANTICIPATE LOWER QPF AND DIMINISHING TREND /FROM WEST-TO-EAST/ TO THE SHOWER ACTIVITY BY SATURDAY NIGHT. DAY 2 QPF IS 0.25-0.50 INCH OVER THE SE ZONES...WITH LESSER AMTS TO THE NW. THE BROAD/COLD CYCLONIC FLOW COMBINED WITH COLD POCKET ALOFT WILL CONTRIBUTE TO SCT RAIN SHOWERS DURING THE DAY ON SUNDAY WITH EVEN SOME RAIN/SNOW SHOWERS POSSIBLE IN THE NW MTNS AND SUN NGT. AS FOR TEMPERATURES...SATURDAY WILL BE THE TRANSITION DAY WITH POTENTIAL FOR SHARP NW-SE GRADIENT EITHER SIDE OF THE COLD FRONT. SUNDAY LOOKS BREEZY AND COOL WITH TEMPS WELL-BELOW MID MAY CLIMATE NORMALS. && .LONG TERM /MONDAY THROUGH FRIDAY/... THE HIGH-AMPLITUDE FLOW EARLY IN THE PERIOD WILL TRANSITION TOWARD A FLATTER/MORE PROGRESSIVE LG SCALE PATTERN INTO THE MEDIUM RANGE AS QUASI-ZONAL ORIENTED PACIFIC FLOW EXTENDS EWD ALONG THE US/CANADIAN BORDER...FLATTENING THE WRN RIDGE-ERN TROUGH CONFIGURATION. THE DEAMPLIFICATION AND LOWER AMPLITUDE NATURE OF THE FLOW IN TIME TEMPERS FCST CONFIDENCE AND INCREASES UNCERTAINTY IN THE DETAILS. HIGH PRES /WITH ORIGINS IN THE NW TERRITORIES/ WILL DIVE SWD THRU THE N-CENTRAL PLAINS INTO THE MID-SOUTH/TN VLY BY MONDAY...THEN MIGRATE SEWD ACRS THE SRN APPLCHNS AND OFF THE SE COAST INTO THE MIDDLE OF NEXT WEEK. THE GLOBAL GUIDANCE SHOWS THE DEEP ERN TROUGH LIFTING OUT OF THE MID-ATLC REGION ON TUE WITH 500MB HGTS REBOUNDING WED-THR. OPRN GFS/ECMWF AND THEIR ENS MEANS BECOME OUT OF PHASE LATE IN THE PERIOD. THE MAIN FOCUS THIS PERIOD IS ON POTENTIAL FROST/FREEZE EARLY NEXT WEEK...ESPECIALLY WHERE THE GROWING SEASON IS UNDERWAY ALONG AND TO THE SE OF THE I-99/RTE 220 CORRIDOR. MON NGT-TUE AM STILL LOOKS TO BE THE MOST FAVORABLE TIME FOR A NPW HEADLINE BASED ON CONSENSUS OF 5/10 00/12Z MOS PRODUCTS /INCLUDING THE EXPERIMENTAL OPRN/MEAN/MEDIAN ECMWF GUIDANCE/. SUN NGT-MON AM ALSO LOOKS CHILLY BUT FEEL THERE SHOULD BE ENOUGH OF A POST-FRONTAL GRADIENT TO KEEP A LGT/SUSTAINED NW WIND. DAYTIME HIGHS SHOULD BOTTOM OUT ON MONDAY WITH MEAN MAX/MIN TEMP DEPARTURES RUNNING 15-20F BELOW NORMAL. READINGS MAY APPROACH DAILY RECORD NIGHTTIME LOWS /OR PERHAPS RECORD LOW MAXES ON MONDAY/. IN TERMS OF PCPN...THE ANOMALOUSLY COLD AIR ALOFT AND UPPER LEVEL TROUGH PASSAGE SHOULD PROMOTE DIURNALLY-DRIVEN INSTABILITY SHOWERS INTO MONDAY BEFORE SFC RIDGE ARRIVES MON NGT-TUE. AFTER A COOL START TO THE WEEK...EXPECT TEMPS TO MODERATE THROUGH THE MIDDLE TO LATTER PART OF NEXT WEEK WITH TEMPS LKLY GETTING BACK INTO THE 70S BY THURS. USED A CONSENSUS BLEND FOR POPS DAYS 5-8 LEANING TOWARD THE ECMWF-BASED MOS PRODUCTS. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... WEAK DISTURBANCE MOVING THRU CENTRAL/EASTERN PA AS OF MID DAY WILL KEEP A FEW SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM IN THE AREA THROUGH MID AFTERNOON...BUT THESE WILL NOT CAUSE MUCH MORE THAN BRIEF REDUCTIONS IN FLYING CONDITIONS AS THEY MOVE OVER THE REGIONAL AIRPORTS. WE WILL SEE A LULL IN THE SHOWERS INTO MID AFTERNOON...WHEN NEW CONVECTION ASSOCIATED WITH A COLD FRONT OVER THE OHIO VALLEY BEGINS MOVING INTO THE REGION FOR THE LAST PART OF THE AFTERNOON...AFTER 20-21Z...AND CONTINUE INTO THE EVENING. SOME OF THE THUNDERSTORMS COULD BE LOCALLY SEVERE WITH STRONG WIND GUSTS AND PERHAPS HAIL. THE OVERNIGHT WILL SEE WIDESPREAD IFR/MVFR WITH NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUING INTO SATURDAY MORNING. THE FIRST COLD FRONT CAUSING THE SHOWERS AND STORMS WILL ENTER NWRN PA AROUND MIDNIGHT...AND PASS THROUGH SERN PA SATURDAY MORNING. A SECOND COLD FRONT WILL TRAVERSE THE REGION TOMORROW AFTERNOON AND EARLY EVENING...POSSIBLY TRIGGERING MORE SHOWERS OR ISOLATED THUNDERSTORMS. .OUTLOOK... SAT...SLOWLY IMPROVING CONDITIONS IN THE WAKE OF THE COLD FRONT. SUN-TUE...NO SIG WX. WED...MVFR/SHOWERS WITH AN APPROACHING WARM FRONT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE/LAMBERT NEAR TERM...LAMBERT SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...LA CORTE
Hazardous weather outlook, May 10, 3:36 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 336 PM EDT FRI MAY 10 2013 PAZ004>006-010>012-017-018-024-033-037-041-042-111945- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-CAMBRIA-SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN- 336 PM EDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ019-025>028-034>036-045-046-049>053-056>059-063>066-111945- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 336 PM EDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. UNSEASONABLY COLD AIR WILL BRING THE POTENTIAL FOR FROST AND FREEZING TEMPERATURES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 10, 6:22 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
622 PM EDT FRI MAY 10 2013
PAZ056-057-063>065-102300-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-PERRY PA-YORK PA-
622 PM EDT FRI MAY 10 2013
...STRONG THUNDERSTORMS WILL AFFECT THE HARRISBURG METRO AREA...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ADAMS...
CUMBERLAND...DAUPHIN...PERRY AND YORK COUNTIES AT 617 PM EDT. THE
STRONG THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 45 OR 50 MPH ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.
NOTABLE LOCATIONS AFFECTED INCLUDE HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...SKI ROUNDTOP SKI AREA...CITY ISLAND...
MESSIAH COLLEGE...PENN STATE COLLEGE OF MEDICINE...PENN STATE
DICKINSON SCHOOL OF LAW AND PENN STATE HARRISBURG.
LAT...LON 4050 7732 4063 7696 4060 7692 4064 7681
4065 7670 4048 7666 4048 7668 4021 7659
4013 7672 3987 7674 3986 7709
FORECASTER: DANGELOSpecial weather statement, May 10, 6:26 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
626 PM EDT FRI MAY 10 2013
PAZ018-019-024>026-034-102330-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-NORTHERN CENTRE PA-
SOUTHERN CENTRE PA-
626 PM EDT FRI MAY 10 2013
...A STRONG THUNDERSTORM WILL AFFECT BLAIR...NORTH CENTRAL BEDFORD...
NORTHEASTERN CAMBRIA...NORTHERN HUNTINGDON AND SOUTHWESTERN CENTRE
COUNTIES...
AT 621 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROARING SPRING...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT
ROYER...WILLIAMSBURG...ALEXANDRIA AND ROCK SPRINGS.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE DELGROSSO'S AMUSEMENT
PARK...LAKEMONT PARK AND ISLAND WATERPARK...PEOPLES NATURAL GAS
FIELD...ALLEGHENY PORTAGE RAILROAD NATIONAL HISTORIC SITE...BLUE KNOB
SKI RESORT...JUNIATA COLLEGE AND PENN STATE ALTOONA.
THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 15 AND 58.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...STATE ROAD 350...STATE ROAD 453.
LAT...LON 4029 7861 4050 7854 4072 7838 4073 7836
4074 7837 4081 7832 4081 7830 4070 7771
4068 7770 4068 7768 4060 7780 4054 7784
4020 7830
FORECASTER: LAMBERTSpecial weather statement, May 10, 6:36 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT FRI MAY 10 2013
PAZ006-012-041-102315-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA-
636 PM EDT FRI MAY 10 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLINTON...
NORTHWESTERN LYCOMING AND SOUTHEASTERN POTTER COUNTIES...
AT 631 PM EDT...A STRONG THUNDERSTORM WAS NEAR KEATING...MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT TAMARACK...CROSS FORK AND OLE BULL STATE PARK.
THIS WILL IMPACT STATE ROAD 120.
LAT...LON 4147 7742 4123 7782 4125 7790 4121 7794
4121 7796 4121 7797 4124 7806 4140 7797
4159 7776
FORECASTER: EVANEGOLocal storm report, May 10, 6:44 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
644 PM EDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST ALTOONA 40.51N 78.40W
05/10/2013 E60 MPH BLAIR PA BROADCAST MEDIA
WTAJ TV-MET REPORTED TSTM WINDS OVER 58 MPH
&&
EVENT NUMBER CTP1300057
EVANEGOLocal storm report, May 10, 6:46 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
646 PM EDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL ALTOONA 40.51N 78.40W
05/10/2013 M0.75 INCH BLAIR PA NWS EMPLOYEE
&&
EVENT NUMBER CTP1300058
EVANEGOLocal storm report, May 10, 6:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
654 PM EDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG EAST CONEMAUGH 40.35N 78.89W
05/10/2013 CAMBRIA PA 911 CALL CENTER
SEVERAL TREES WIRES DOWN IN WESTMONT JST E. TAYLOR TWP
&&
EVENT NUMBER CTP1300059
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:43 PM EDT | Special Weather Statement | CTP | Warren | 62 min |
| May 10, 3:49 PM EDT | Special Weather Statement | CTP | Bedford | 26 min |
| May 10, 4:06 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 69 min |
| May 10, 5:25 PM EDT | Special Weather Statement | CTP | McKean | 35 min |
| May 10, 5:39 PM EDT | Special Weather Statement | CTP | Warren | 36 min |
| May 10, 5:44 PM EDT | Special Weather Statement | CTP | Cumberland | 31 min |
| May 10, 5:49 PM EDT | Special Weather Statement | CTP | Elk | 26 min |
| May 10, 5:54 PM EDT | Special Weather Statement | CTP | Bedford | 36 min |
| May 10, 5:59 PM EDT | Special Weather Statement | CTP | Somerset | 46 min |
| May 10, 6:10 PM EDT | Special Weather Statement | CTP | Bedford | 35 min |
| May 10, 6:18 PM EDT | Special Weather Statement | CTP | McKean, Warren | 42 min |
| May 10, 6:22 PM EDT | Special Weather Statement | CTP | Dauphin, Perry | 38 min |
| May 10, 6:23 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield, Somerset | 37 min |
| May 10, 6:26 PM EDT | Special Weather Statement | CTP | Blair | 64 min |
| May 10, 6:29 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 46 min |
| May 10, 6:36 PM EDT | Special Weather Statement | CTP | Clinton | 39 min |
| May 10, 7:03 PM EDT | Special Weather Statement | CTP | Huntingdon, Mifflin | 27 min |
| May 10, 7:06 PM EDT | Special Weather Statement | CTP | Potter, Tioga | 54 min |
| May 10, 7:20 PM EDT | Special Weather Statement | CTP | Columbia, Dauphin, Lancaster, Lebanon, Northumberland, Schuylkill and 1 more | 40 min |
| May 10, 7:37 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming | 53 min |
| May 10, 7:56 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.